Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Pocatello, ID

July 31, 201320 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 31, 2013, 2:14 AM MDT for 20 counties in Idaho. It took effect at Jul 31, 2013, 12:00 PM MDT. It was in force for 15 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 31, 2013, 2:14 AM MDT (08:14 UTC)
In effect from
Jul 31, 2013, 12:00 PM MDT
Expired
Aug 1, 2013, 2:57 AM MDT
In force
15 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 86 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:10 PM MDTTSTM WND GST 69Arco, IDMAXIMUM GUST REPORTED FROM THE ARCO ARL SITE.
Jul 31, 4:30 PM MDTTSTM WND GST 5610 Ene Arco, IDMAXIMUM GUST REPORTED FROM THE DEAD MAN CANYON ARL SITE.
Jul 31, 4:45 PM MDTTSTM WND GST 6120 E Howe, IDMAXIMUM GUST FROM ARL MATERIAL FUELS COMPLEX.
Jul 31, 5:05 PM MDTTSTM WND GST 6411 Se Howe, IDMAXIMUM GUST FROM THE ARL ROVER SITE.
Jul 31, 5:05 PM MDTTSTM WND GST 6420 Se Howe, IDMAXIMUM GUST FROM THE ARL ROVER SITE. AN ADDITIONAL GUST TO 58 MPH OCCURRED AT 855 PM.
Jul 31, 5:25 PM MDTTSTM WND GST 57Terreton, IDMAXIMUM GUST FROM THE ARL SITE AT TERRETON.
Jul 31, 5:55 PM MDTTSTM WND GST 68Dubois, IDMAXIMUM GUST FROM THE ARL SITE AT DUBOIS.
Jul 31, 7:35 PM MDTTSTM WND GST 6740 Sw Atomic City, IDMAXIMUM GUST FROM COXS WELL ARL SITE.
Jul 31, 8:16 PM MDTTSTM WND GST 654 Ne Atomic City, IDMAXIMUM GUST FROM THE ITD SITE AT INL PUZZLE.
Jul 31, 8:45 PM MDTTSTM WND GST 548 W Arco, IDMAXIMUM GUST FROM THE ARL RADIOACTIVE WASTE MANAGEMENT SITE.
Jul 31, 9:00 PM MDTTSTM WND GST 60Howe, IDMAXIMUM GUST RECORDED AT BASE OF HOWE PEAK.
Jul 31, 10:05 PM MDTTSTM WND GST 72Atomic City, IDMAXIMUM GUST FROM ARL SITE AT BIG SOUTHERN SUMMIT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5825 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS85 KPIH 310814
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 AM MDT WED JUL 31 2013

IDZ410-425-427-312100-
/O.NEW.KPIH.FW.W.0008.130731T1800Z-130801T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
214 AM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES
410...425 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM
  COVERAGE WILL DECREASE THIS EVENING.

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT
  LIGHTNING AND OUTFLOW WINDS TO 40 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-475-476-312100-
/O.NEW.KPIH.FW.W.0008.130731T1800Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
214 AM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES
422...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THURSDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM COVERAGE
  WILL DECREASE SOMEWHAT OVERNIGHT TONIGHT...BUT LIGHTNING WILL
  STILL BE A THREAT. THUNDERSTORMS WILL AGAIN INCREASE IN COVERAGE
  THURSDAY AFTERNOON.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT
  LIGHTNING AND OUTFLOW WINDS TO 40 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
865 
WWUS85 KPIH 312032
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MDT WED JUL 31 2013

IDZ410-425-427-010300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-130801T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
232 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE 
ZONES 410...425 AND 427...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM
  COVERAGE WILL DECREASE THIS EVENING.

* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE
  FREQUENT LIGHTNING AND OUTFLOW WINDS TO 40 MPH. 

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-475-476-010300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
232 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 
422...475 AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. 
  THUNDERSTORM COVERAGE WILL DECREASE SOMEWHAT OVERNIGHT 
  TONIGHT...BUT LIGHTNING WILL STILL BE A THREAT. THUNDERSTORMS 
  WILL AGAIN INCREASE IN COVERAGE THURSDAY AFTERNOON. 

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT 
  LIGHTNING AND OUTFLOW WINDS TO 40 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
718 
WWUS85 KPIH 010542
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1142 PM MDT WED JUL 31 2013

IDZ410-425-427-011000-
/O.NEW.KPIH.FW.W.0009.130801T0542Z-130801T1000Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1142 PM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT UNTIL 4 AM MDT THURSDAY FOR 
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE
ZONES 410...425...AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MDT THURSDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING: THUNDERSTORMS WILL CONTINUE THROUGH 4 AM THIS MORNING.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT
  LIGHTNING AND OUTFLOW WINDS TO 45 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-475-476-011745-
/O.CON.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1142 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE
ZONES 422...475 AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE
  CENTRAL IDAHO MOUNTAINS.

* THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
  FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
146 
WWUS85 KPIH 010857
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
257 AM MDT THU AUG 1 2013

IDZ422-475-476-012100-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/
/O.NEW.KPIH.FW.W.0010.130801T0900Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422...475 
AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS 
  THE CENTRAL IDAHO MOUNTAINS. 

* THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 
  45 MPH. 

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-012100-
/O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/
/O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 
427...
...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY 
OUTFLOW WINDS FOR FIRE ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO
  THE EARLY EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY.

* HUMIDITY:  10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-011000-
/O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 410 AND
425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 



$$

IDZ413-012100-
/O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/
CARIBOU RANGE/CARIBOU NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 
413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.

* TIMING:GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO
  THE EARLY EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY.

* HUMIDITY:  10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 8:52 PM MDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 30, 8:52 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
852 PM MDT TUE JUL 30 2013

.DISCUSSION...CONVECTION QUICKLY DISSIPATING THIS EVENING...ALONG
WITH STRONG MIXING IN THE SNAKE PLAIN AND CENTRAL MOUNTAINS WHICH
AGAIN LED TO 35+ MPH GUSTS MANY AREAS. AND LIKE YESTERDAY...HRRR
AND TO LESSER EXTENT NAM AND LOCAL WRF CONTINUING TO SHOW WEAK
CONVECTION CONTINUING AFTER 06Z MAINLY ALONG SOUTHERN BORDER.
BELIEVE SHORTWAVE APPROACHING NORTHERN CALIFORNIA COAST THE BETTER
CHANCE AT DEVELOPING CONVECTION...WHICH WOULD BE TIMED FOR
WEDNESDAY AFTERNOON AS THERMAL SURFACE TROUGH REDEVELOPS OVER
GREAT BASIN AND EASTERN IDAHO. HAVE NUDGED POPS DOWNWARD FOR THE
REST OF THIS EVENING AND LEFT WEAK POPS WITH NO MENTION OF
CONVECTION AFTER 06Z. WILL LET ALL FIRE HEADLINES EXPIRE FOR THE
EVENING AND THEN WILL LET ONCOMING SHIFT REANALYZE THREAT FOR
WEDNESDAY. NO OTHER UPDATES ANTICIPATED THIS EVENING. DMH/MH

&&

.PREV DISCUSSION... /ISSUED 210 PM MDT TUE JUL 30 2013/

SHORT TERM...TONIGHT THROUGH FRIDAY. WE WILL CONTINUE WITH
SOUTHWEST FLOW ALOFT ACROSS EASTERN IDAHO AS A LOW SITS JUST OFF
THE WEST COAST. IT WILL SLOWLY WORK INLAND AND BE ACROSS
WASHINGTON AND OREGON BY FRIDAY AFTERNOON. SEVERAL WAVES WILL
SWING AROUND THE LOW...HELPING KICK OFF SHOWERS AND THUNDERSTORMS
AS EACH ONE SWINGS THROUGH. THROUGH THIS EVENING...THE BEST CHANCE
OF STORMS WILL BE FROM AROUND MACKAY TO ISLAND PARK AND ACROSS THE
SOUTHERN AND EASTERN MOUNTAINS. MOST STORMS WILL PRODUCE LIGHT
RAIN AND WINDS OVER 45MPH...HOWEVER A FEW STORMS CAN EASILY
PRODUCE LOCALLY HEAVY RAIN. FOR TOMORROW...MOST AREAS WILL SEE A
CHANCE OF SHOWERS AND STORMS EXCEPT AROUND BEAR LAKE DUE TO A DRY
SLOT WORKING INTO THAT CORNER OF THE STATE. AS THE LOW SWINGS
INLAND BY THE END OF THE WEEK...THIS WILL HELP BRING DRIER AIR TO
THE SOUTHERN HALF OF THE FORECAST AREA AND CONFINING THE CHANCE OF
SHOWERS AND STORMS TO ACROSS THE NORTH. WE ARE EXPECTING NIGHTTIME
ACTIVITY TO PERSIST ACROSS THE NORTH TOMORROW NIGHT AS WELL. EACH
DAY WE WILL HAVE TO WATCH FOR GUSTY WINDS AND LOCALLY HEAVY
DOWNPOURS WHERE STORMS DEVELOP. THE POTENTIAL FOR SEVERE WEATHER
IS VERY LOW...BUT NOT ZERO. AS A MATTER OF FACT WE WILL NEED TO
WATCH STORMS THURSDAY AND FRIDAY AS CONDITIONS ARE LITTLE MORE
FAVORABLE FOR STRONG/ISOLATED SEVERE STORMS. UNDER THIS
PATTERN...WE CAN EXPECT WARM TEMPERATURES TO CONTINUE THROUGH
THURSDAY. WE ARE LOOKING AT A SLIGHT COOLDOWN FRIDAY AS WE SEE A
LITTLE MORE CLOUD COVER. WINDS WILL BE BREEZY AT TIMES OUTSIDE OF
THUNDERSTORMS...BUT FOR NOW WE ARE NOT LOOKING AT ANY WIND-
RELATED HEADLINES EXCEPT FOR ON THE FIRE WEATHER SIDE OF THINGS.
KEYES

LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. THE LOW ACROSS THE
PACIFIC NORTHWEST EVENTUALLY SWINGS EAST ACROSS CANADA AND TO THE
EAST...AND THE PATTERN RELOADS WITH A TROUGH OFFSHORE AND RIDGE
BUILDING BACK ACROSS OUR AREA. IT APPEARS A LOT MORE DRY AIR WILL
LIE ACROSS EASTERN IDAHO WITH SLIGHTLY MORE MOIST AIR ACROSS THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE WILL KEEP A LOW
CHANCE IN THOSE AREAS INTO NEXT WEEK MAINLY IN THE AFTERNOON AND
EVENING HOURS. TEMPERATURES WILL REBOUND A BIT BUT WE ARE NOT
LOOKING ANY MAJOR HEAT EVENT...HOLDING RIGHT AT OR JUST ABOVE
AVERAGE FOR FIRST PART OF AUGUST.  KEYES

AVIATION...WILL HAVE 10 TO 20 KNOT SUSTAINED WINDS EARLY THIS
EVENING AT PIH AND IDA WITH GUSTS 20 TO 30 KNOTS.  HAVE VICINITY
THUNDERSTORMS AT IDA AND PIH AS WELL WITH DEVELOPMENT EXPECTED
MAINLY IN NEARBY MOUNTAINS.  OTHER THAN THAT WIDESPREAD VFR FOR
REMAINDER OF OVERNIGHT AND THROUGH WEDNESDAY.
GK

FIRE WEATHER...WILL CONTINUE RED FLAG WARNINGS FOR WIND AND LOW
HUMIDITY IN 475...476...410 AND 425.  WINDS NOT AS STRONG SO FAR
TODAY AND ONE SITE IN 422 AT WARNING LEVEL BUT MOST STAYING BELOW SO
WILL NOT ADD.  RIGHT NOW MARGINAL WARNING SCENARIO BUT NOT GOING TO
ALTER WHAT IS IN CURRENT FORECAST.  RED FLAG WARNING FOR ZONE 413
FOR SCATTERED THUNDERSTORMS UNTIL 9 PM AS WELL WITH NO MAJOR
THUNDERSTORM DEVELOPMENT AT 2 PM AS OF YET BUT JUST BEGINNING TO SEE
CELL DEVELOPMENT AND STILL EXPECT THUNDERSTORMS THE NEXT SEVERAL
HOURS TO DEVELOP THERE.  SOMEWHAT QUIETER WEDNESDAY WITH ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS IN 422...475 AND 476.  EXPECT
SCATTERED THUNDERSTORMS IN NORTHERN ZONES THURSDAY AND LOW HUMIDITY
AND STRONG WINDS IN SOUTHERN REGIONS.  RED FLAG WATCHES AND OR
WARNINGS MAY BE NEEDED THURSDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ413.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475-476.

&&
Hazardous weather outlook, Jul 30, 4:20 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT TUE JUL 30 2013

IDZ017>025-031-032-311245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
420 AM MDT TUE JUL 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDETSTORMS IN THE MORNING WILL
BECOME SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
INTO THE LATE EVENING HOURS. THE MAIN FOCUS WILL BE IN AREAS SOUTH
AND EAST OF THE SNAKE RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH
AFTERNOON DURING THIS TIME. THE LARGEST COVERAGE IS FRIDAY
AFTERNOON AFTER A COLD FRONT MOVES THROUGH THE REGION THE NIGHT
BEFORE. EXPECT COOLER AND BREEZIER WEATHER AFTER THE FRONT PASSES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:57 PM MDTSpecial Weather StatementPIHJefferson48 min
Jul 31, 5:09 PM MDTSevere Thunderstorm WarningPIHBonneville, Butte, Clark, Fremont, Jefferson, Madison51 min

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.